Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 98, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 12, 2017, 9:58 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 9:58 AM CST (15:58 UTC)
- Expired
- Dec 12, 2017, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
889 WHUS73 KGRB 121558 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 958 AM CST Tue Dec 12 2017 LMZ521-522-541>543-130000- /O.EXP.KGRB.GL.W.0017.000000T0000Z-171212T1600Z/ /O.NEW.KGRB.SC.Y.0098.171212T1600Z-171213T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 958 AM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 9 PM CST this evening. * WINDS...Northwest 15 to 25 knots with gusts to around 30 knots. Strongest gusts north of Sturgeon Bay. A few 35 knot gusts possible near Death's Door. * WAVES...3 to 5 feet subsiding to 2 to 4 feet north of Sturgeon Bay, and 2 to 4 feet subsiding to 1 to 2 feet south of Sturgeon Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
2 follow-up statements
676 WHUS73 KGRB 122127 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 327 PM CST Tue Dec 12 2017 LMZ521-522-541>543-130300- /O.CON.KGRB.SC.Y.0098.000000T0000Z-171213T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 327 PM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 knots, easing to 10 to 15 knots later on tonight. * WAVES...Subsiding to 1 to 3 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
766 WHUS73 KGRB 130300 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 900 PM CST Tue Dec 12 2017 LMZ521-522-541>543-131100- /O.EXP.KGRB.SC.Y.0098.000000T0000Z-171213T0300Z/ /O.NEW.KGRB.SC.Y.0099.171213T1800Z-171214T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 900 PM CST Tue Dec 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 3 AM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from noon Wednesday to 3 AM CST Thursday. * WINDS...East and increasing to 15 to 25 knots by late morning Wednesday, then backing northeast during the afternoon and north by evening. * WAVES...Building to 3 to 5 ft on the Bay and 5 to 7 on the lake by Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 6:16 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 12, 6:16 AM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 616 AM CST Tue Dec 12 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 343 AM CST Tue Dec 12 2017 Snow showers and flurries should end by midday as a surface ridge moves across the area. Gusty northwest winds across the Door Peninsula will also diminish by midday. Temperatures today will be around ten degrees below normal. At least some clearing is expected this afternoon before middle and high clouds return tonight ahead of the next clipper system. The clipper system looks like is has more potential to produce significant snow than the last couple of systems. This one has a coupled upper jet, is moving slower, has better low level warm advection and convergence and should have a better trajectory for winds coming across Lake Michigan. The models all suggest that 3 to 5 inches of snow are likely over much of the area Wednesday, with some potential for six inches or more south and east of Green Bay. Winter Weather headlines will likely be issued later today. In addition to the snow, gusty northeast winds will produce some blowing and drifting snow in the Lakeshore and Fox Valley Wednesday afternoon and evening. .LONG TERM...Wednesday Night Through Monday Issued at 343 AM CST Tue Dec 12 2017 500mb ridge across western North America with a resulting downstream trough across eastern North America will will dominate the weather pattern into the weekend. The pattern should gradually flatten next week. This pattern will bring periodic chances of light snow with clipper systems dropping southeast out of Canada. Behind the departing systems, lake effect snow showers are possible at times across far northern Wisconsin. Temperatures should run at or below into the weekend, then temperatures may return to or slightly above normal early next week. The first clipper system will bring a chance of light snow or flurries to portions of northeast Wisconsin Wednesday evening. Any additional accumulation should be less than an inch. Across the north, the chances of lake effect snow showers will linger into Thursday morning. Another weak upper level disturbance will bring a chance of light snow or flurries to north-central and central Wisconsin later Thursday afternoon, then across northeast Wisconsin Thursday night. The chances of lake effect snow showers increase through the night Thursday night and continue into Friday. Attention turns to another clipper system Friday into Saturday. Low confidence in timing and location of this system based on the different model solutions. Otherwise, night time lows should stay above zero across the north during the period based on expected wind and cloud cover. If we should get a night with light winds and clear skies, temperatures may need be lowered at least 10 degrees. A clipper system passing to the north of the area early next week should usher in milder air across the region Monday. && .AVIATION...for 12Z TAF Issuance Issued at 616 AM CST Tue Dec 12 2017 Ceilings between 2500 and 3500 ft expected through midday along with some brief snow showers or flurries. Clearing is expected this afternoon and evening but it will not last very long, as middle and high clouds will increase later tonight as a Clipper system approaches from the northwest. Snow and IFR conditions will arrive in central and northcentral Wisconsin late tonight and over the rest of the region Wednesday. Snow accumulations of 2 to 5 inches are expected in most places with higher amounts possible near Lake Michigan. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM CST this morning for WIZ022. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Dec 12, 3:24 AM CST, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 324 AM CST Tue Dec 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 324 AM CST Tue Dec 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Lake-effect snow showers will continue in parts of Vilas County today, but less than an inch of additional snowfall is expected. A Wind Advisory remains in effect for Door County this morning. Wind gusts around 45 mph are possible, especially over the northern part of the county. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous travel conditions are likely late tonight into Wednesday as a clipper system brings snow to the area. The system now looks to be stronger than earlier expected. It could produce 3 to 5 inches to much of the region. Locally higher amounts are possible near Lake Michigan due to lake enhancement. Cold northwest wind behind the system should generate more lake- effect snow showers for north-central Wisconsin Wednesday night into Thursday morning. Hazardous travel is possible Saturday into Saturday night as another clipper system brings light snow to the region. Lake effect snow showers are possible at times across far north- central Wisconsin from Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts this morning. LMZ521-522-541>543-130930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 324 AM CST Tue Dec 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gale force wind gusts to 35 knots are possible through mid morning today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. RDM/Eckberg
In the hours before
Special weather statement, Dec 12, 4:11 AM CST, 5 hours 47 minutes before
Special Weather Statement National Weather Service Green Bay WI 411 AM CST Tue Dec 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 411 AM CST Tue Dec 12 2017 ...SIGNIFICANT SNOW IS POSSIBLE WEDNESDAY... Two upper level disturbances are expected to converge across Wisconsin late tonight and Wednesday and bring significant snow to the area. These upper level systems were still over a thousand miles away, but are moving quickly towards the northern Great Lakes region. If the systems move as currently forecast, three to five inches of snow may fall over much of northern and central Wisconsin. Higher totals are possible south and east of Green Bay, as gusty northeast winds pick up warmth and moisture from Lake Michigan. The winds would also create blowing and drifting snow. Road and air travel could be slowed significantly Wednesday, so listen for later forecasts if you have travel plans. RDM
Local storm report, Dec 12, 6:41 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 AM CST TUE DEC 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 1 NW COMMONWEALTH 45.92N 88.24W
12/12/2017 M2.5 INCH FLORENCE WI COCORAHS
24-HOUR TOTAL. COCORAHS STATION WI-FL-3, COMMONWEALTH.
0600 AM SNOW 1 NW SAINT GERMAIN 45.92N 89.49W
12/12/2017 M1.8 INCH VILAS WI CO-OP OBSERVER
24-HOUR TOTAL. CO-OP OBSERVER STATION STGW3, ST GERMAIN.
0616 AM SNOW 9 E AMBERG 45.48N 87.81W
12/12/2017 M1.1 INCH MARINETTE WI CO-OP OBSERVER
24-HOUR TOTAL. CO-OP OBSERVER STATION ABGW3, AMBERG 9 E.
&&Local storm report, Dec 12, 7:43 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 AM CST TUE DEC 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NNW SPREAD EAGLE 45.89N 88.14W
12/12/2017 M2.0 INCH FLORENCE WI COCORAHS
COCORAHS STATION WI-FL-4, SPREAD EAGLE 1 NW.
0659 AM SNOW EAGLE RIVER 45.91N 89.24W
12/12/2017 M1.5 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION EGRW3, EAGLE RIVER - SOUTH.
0655 AM SNOW 1 SSE WASHINGTON ISLAND 45.36N 86.89W
12/12/2017 M1.5 INCH DOOR WI CO-OP OBSERVER
CO-OP OBSERVER STATION WASW3, WASHINGTON ISLAND.
0630 AM SNOW 2 WSW WOODRUFF 45.89N 89.73W
12/12/2017 M1.0 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION MQRW3, MINOCQUA.
0700 AM SNOW 4 NE BAILEYS HARBOR 45.09N 87.07W
12/12/2017 M1.0 INCH DOOR WI COCORAHS
COCORAHS STATION WI-DR-11, 3 ENE BAILEYS HARBOR.
0700 AM SNOW 2 ENE ELLISON BAY 45.26N 87.03W
12/12/2017 M1.0 INCH DOOR WI COCORAHS
COCORAHS STATION WI-DR-5, ELLISON BAY 1 ENE.
0600 AM SNOW 2 ESE ATHELSTANE 45.42N 88.06W
12/12/2017 M1.0 INCH MARINETTE WI CO-OP OBSERVER
CO-OP OBSERVER STATION ASTW3, ATHELSTANE.
&&
24-HOUR SNOWFALL REPORTSLocal storm report, Dec 12, 9:27 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
927 AM CST TUE DEC 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 4 N PHELPS 46.12N 89.08W
12/12/2017 M1.8 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION LVDW3, LAC VIEUX DESERT.
0700 AM SNOW FLORENCE 45.93N 88.26W
12/12/2017 M1.7 INCH FLORENCE WI CO-OP OBSERVER
CO-OP OBSERVER STATION FLNW3, FLORENCE.
0730 AM SNOW 3 SW INSTITUTE 44.87N 87.33W
12/12/2017 M1.5 INCH DOOR WI CO-OP OBSERVER
CO-OP OBSERVER STATION SBEW3, STURGEON BAY EXP FARM.
0626 AM SNOW 5 E EAGLE RIVER 45.92N 89.15W
12/12/2017 M1.2 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION EVRW3, EAGLE RIVER 4 E.
&&
24-HOUR SNOW TOTALSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:45 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 31 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.